Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 28, NWS Boise, ID

August 26, 20127 counties in Idaho

NWS Boise, ID issued this red flag warning at Aug 26, 2012, 8:50 AM MDT for 7 counties in Idaho. It took effect at Aug 26, 2012, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2012, 8:50 AM MDT (14:50 UTC)
In effect from
Aug 26, 2012, 12:00 PM MDT
Expired
Aug 26, 2012, 11:06 PM MDT
In force
11 hr
Issued by
NWS Boise, ID

Counties Adams County, ID, Boise County, ID, Gem County, ID, Idaho County, ID, Payette County, ID, Valley County, ID, Washington County, ID

The radar

The Boise radar (KCBX), 121 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3826 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WWUS85 KBOI 261450
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
850 AM MDT SUN AUG 26 2012

...RED FLAG WARNING TODAY FOR SCATTERED THUNDERSTORMS WITH 
ABUNDANT LIGHTNING FOR ALL FIRE WEATHER ZONES IN OUR DISTRICT...

.COPIOUS MOISTURE AND INSTABILITY IN THE MID LEVELS OF THE ATOMOSPHERE
WILL PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING AS A
SERIES OF WEAK SHORTWAVE TROUGHS MOVE THROUGH FROM SOUTHWEST TO NORTHEAST.
THESE STORMS WILL BE ACCOMPANIED BY GUSTY WINDS AS HIGH AS 50 MPH.

IDZ400>404-408-418-419-ORZ636-637-270600-
/O.NEW.KBOI.FW.W.0028.120826T1800Z-120827T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
850 AM MDT SUN AUG 26 2012 /750 AM PDT SUN AUG 26 2012/

...RED FLAG WARNING IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY TO
MIDNIGHT MDT /11 PM PDT/ TONIGHT FOR LIGHTNING FOR NORTHERN BOISE
BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE
MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...404...408...418...419...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM NOON MDT /11 AM
PDT/ TODAY TO MIDNIGHT MDT /11 PM PDT/ TONIGHT. 

* THUNDERSTORMS...SCATTERED

* OUTFLOW WINDS...40 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
1 follow-up statement
847 
WWUS85 KBOI 270506
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1106 PM MDT SUN AUG 26 2012

...RED FLAG WARNING CANCELLED...

.THUNDERSTORMS HAVE MOVED OUT OF THE DISTRICT AS OF 11PM
MDT...THEREFORE THE RED FLAG WARNING HAS BEEN CAN CELLED.

IDZ400>404-408-418-419-ORZ636-637-270615-
/O.CAN.KBOI.FW.W.0028.000000T0000Z-120827T0600Z/
NORTHERN BOISE BLM-WESTERN PAYETTE NATIONAL FOREST-
EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST-
SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-
WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM-
1106 PM MDT SUN AUG 26 2012 /1006 PM PDT SUN AUG 26 2012/

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR NORTHERN BOISE
BLM...WESTERN PAYETTE NATIONAL FOREST...EASTERN PAYETTE NATIONAL
FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL
FOREST...TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE
MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES
400...401...402...403...404...408...418...419...636 AND 637...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING.


$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 26, 3:24 AM MDT, 5 hours 26 minutes earlier.

Area forecast discussion, Aug 26, 3:24 AM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
324 AM MDT SUN AUG 26 2012

.SHORT TERM...MONSOON MOISTURE IN NERN NEVADA MOVING INTO SCENTRAL
IDAHO THIS MORNING WILL CONTINUE NEWD INTO CENTRAL IDAHO THIS
AFTERNOON.  LIGHTNING AT 08Z IN ERN NEVADA SHOWS CONVECTIVE
POTENTIAL FOR OUR ERN ZONES LATER TODAY.  WE PUT SLIGHT CHANCE
OF THUNDERSTORMS WHERE NAM HAS AT LEAST -2 LIFTED INDEX AND 100 J/KG
CAPE...AND A BETTER CHANCE WHERE NAM HAS -3 OR LOWER LIFTED INDEX.
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE UNTIL MIDNIGHT IN
CENTRAL IDAHO.  OREGON ZONES WILL BE OUT OF IT EXCEPT FOR A SLIGHT
CHANCE IN THE SERN CORNER OF MALHEUR COUNTY THIS AFTERNOON.
CONTINUED HOT TODAY AND AGAIN MONDAY WITH SURFACE THERMAL PRESSURE
TROUGH REMAINING NEAR THE IDAHO/OREGON BORDER.  LIGHT EASTERLY WINDS
INTO THE SURFACE TROUGH WILL KEEP WRN IDAHO SMOKY THROUGH MONDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS REMAIN
CONSISTENT BRINGING A WEST COAST TROUGH INLAND TUESDAY NIGHT AND
ACROSS SOUTHEAST OREGON AND IDAHO WEDNESDAY AND WEDNESDAY NIGHT.
LOOKS LIKE IT WILL BE A DRY COLD FRONT PASSAGE ON WEDNESDAY WITH
TEMPERATURES COOLING TO NEAR NORMAL LEVELS WEDNESDAY AND THURSDAY.
MODELS MAINTAIN SOME FORM OF TROUGHING ALONG THE WEST COAST LATE IN
THE WEEK WITH LIGHT TO MODERATE SOUTH-SOUTHWEST FLOW ALOFT.
TEMPERATURES GRADUALLY TREND UP IN THE LATE PERIODS WITH HINTS THAT
SOME MOISTURE MAY GET PULLED INTO THE AREA FROM THE SOUTH NEXT
WEEKEND BUT WILL KEEP THE FORECAST DRY AT THIS POINT.

&&

.AVIATION...WILDFIRE SMOKE WILL CONTINUE TO PRODUCE AREAS OF MVFR
TO IFR VISIBILITIES ACROSS PORTIONS OF SOUTHWEST IDAHO TODAY AND
TONIGHT...ESPECIALLY THE TREASURE VALLEY AND BOISE MOUNTAINS.
OTHERWISE...VFR CONDITIONS EXPECTED WITH INCREASING MID CLOUDS.
ISOLATED SHOWERS NEAR THE NEVADA BORDER THIS MORNING...THEN ISOLATED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON GENERALLY EAST OF A LINE
FROM KMYL TO KBOI TO KREO. LIGHT SLOPE AND VALLEY WINDS EXPECTED
TODAY EXCEPT GUSTY NEAR SHOWERS. WINDS ALOFT AT 10K FEET MSL SOUTH
TO SOUTHWEST AVERAGING NEAR 20 KTS.

&&

.AIR STAGNATION...LIGHT EASTERLY SURFACE WINDS INTO THERMAL PRESSURE
TROUGH ALONG THE IDAHO/OREGON BORDER WILL KEEP WESTERN IDAHO SMOKY
THROUGH MONDAY.  WORST CONDITIONS WILL BE MID-MORNING HOURS AFTER
DRAINAGE WINDS DURING THE NIGHT HAVE CARRIED SMOKE WESTWARD.
SLIGHTLY BETTER CONDITIONS DURING THE AFTERNOON DUE TO IMPROVED
MIXING.  SOUTHWEST WINDS ALOFT WILL CARRY HIGH-LEVEL SMOKE FROM
CALIFORNIA INTO OUR SRN AND ERN ZONES THROUGH MONDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

SHORT TERM...LC
LONG TERM....TL
AVIATION.....TL
AIR STAGNATION...LC
Hazardous weather outlook, Aug 26, 6:10 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
610 AM MDT SUN AUG 26 2012

IDZ011>016-028>030-033-ORZ061>064-271215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
610 AM MDT SUN AUG 26 2012 /510 AM PDT SUN AUG 26 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:12 PM MDTSpecial Weather StatementBOIGooding48 min
Aug 26, 5:46 PM MDTSpecial Weather StatementBOITwin Falls59 min

Nearby

Red Flag Warnings in Idaho, 2012Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.